MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RMT231414
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The following was reported by the gore field sales agent (fsa): on (b)(6) 2012, the patient presented with an aneurysm and had an evar repair using two gore® excluder® aaa endoprostheses.The surgery was reportedly a success and the patient tolerated the procedure.On an unknown date in 2021 the patient had a ct scan and an indeterminate endoleak was found and the patient was scheduled for a re-intervention.On (b)(6) 2021, the patient had a re-intervention where it was reportedly found that the patient had a type ii endoleak.Three additional excluder devices were implanted (2 aortic extenders and a contra leg).It was also reportedly found that the hypogastric artery was feeding the aneurysm sac, so the physician made the decision to coil the artery.The patient reportedly tolerated the surgery.The physician stated the endoleak was most likely due to the patients age and lifestyle.
 
Additional Manufacturer Narrative
The causes and effects of type ii endoleaks, are well documented.When a type ii endoleak is present, the seal around the graft attachment zones causes a pressure drop within the sac which, in turn, causes the retrograde flow of blood from small branch vessels back into the aneurysm sac.Historical endovascular data has demonstrated this event is not specific to individual endovascular device design.Rather, such data has demonstrated this phenomenon is likely the result of the anatomy in which the endovascular procedure is being performed and the principles of operation of endovascular stent grafts.This includes the size and number of branch vessels originating from the excluded aneurysm sac, and the amount of collateral vessels capable of supplying blood to them.The clinical implication of type ii endoleaks can be the prevention of sac thrombosis, continued aneurysm sac expansion, possible aneurysm rupture, and death.Type ii endoleaks are reported in 10¿25% of abdominal endograft cases and in 1¿20% of thoracic endograft cases.They may be diagnosed at the time of graft implantation, at the first follow-up imaging study, or in a delayed fashion months or years after the evar/tevar procedure.These leaks have also been noted to spontaneously resolve and, at times, reappear on subsequent studies.
 
Additional Manufacturer Narrative
Added e1: us zip code.Added g3/g4, h1/h2 and h6.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include but are not limited to endoleak.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
sara collum
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12845154
Report Number3007284313-2021-01667
Device Sequence Number4080910
Product Code MIH
UDI-Device Identifier00733132610556
UDI-Public00733132610556
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2014
Device Model NumberRMT231414
Device Catalogue NumberRMT231414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer12/10/2021
02/16/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date01/06/2022
03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age83 YR
Patient SexMale
Patient Weight106 KG